Aa
A
A
A
Close
Depression Community
10.5k Members
6612652 tn?1382991563

depression/aches & pains

please help i have come off anti depressions medications mirtazapine , i was on 30 mg and i have stopped them as i felt i was ready to come off them as i felt better in myself without the consent of my doctor i have been to see my doctor since who said i should have stopped them all of a sudden as you need to  wean yourself off them first , so i have started back up on the again for nearly two weeks now  , the problem i have since i stopped them and i have now is i am aching from head to toe  really bad flue like symptoms especially my legs they ache really bad all in all its been five weeks since i stopped the mirtazapine and now gone back on them its driving me mad i just feel lousy .
5 Responses
1110049 tn?1409405744
You are experiencing withdrawal symptoms.  You should always withdraw slowly from anti depressants, lowering the dose gradually over weeks to minimise withdrawal symptoms.

When you go back on you will again feel like the first time you went on them as they take time to get into your system.  You need to get used to the medicati9on again for a few weeks, and then gradually withdraw.  The longer you take to withdraw, the fewer side effects you will experience.

it took me 10 months to withdraw from anti depressant medication by lowering the dose very, very slowly.  I did not experience any withdrawal symptoms and after 6 weeks without medication feel really well.

I am sorry you are feeling so poorly.  Hopefully the slow withdrawal method will help.

Withdrawal symptoms can vary, and what you describe is your body adjusting to being without medication.  never stop cold turkey, always withdraw slowly.  The slower the better.

I do hope you do this and soon feel better.
6612652 tn?1382991563
thankyou for the reply , i have been back on them now for nearly two weeks now and i still haven felt the benefit i have to stay on this dose for four weeks before i lower the dose then withdraw i understand what you are saying it takes time i just feel so lousy maybe because i was on them for so long which i forgot to mention in my first post  i was on them for 2 years i was silly really thinking i could just stop them  all of a sudden without my doctors consent because i felt i was coping ok without them i wish i would have done the same as you now maybe i would have felt like this my like are really restless and cons tally aching my stomach hurts aswell those are the two worse parts of my body ,  as well as aching all over i really do hope i feel better really soon as im on week 5 now of feeling like this thankyou again for the reply


1110049 tn?1409405744
I myself have been on all sorts of anti depressant medication for over 20 years.  The last one I withdrew from I had been on for 9 years.  Yes the longer you are on a drug the slower your withdrawal should be.  

Hopefully the next time you withdraw you will do it really slowly, and then you should not have any withdrawalo symptoms.

Good luck and let us know how you get on.
Avatar universal
Although many people are treated with anti-depressant drugs, these medications do not cure the underlying hurt or sadness that is the cause opf depression.

Overcoming depression by practicing and understanding the ability to of your subconscious mind to neutralise or reprogram hurt memories., ability to focus mind and the ability to relax and release stress...


Kindest regards,
Avatar universal
How are you getting on?
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.